Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topomax Weightloss challenged

Posted by storm rider on December 16, 2007, at 15:11:16

In reply to Re: Topomax Weightloss, posted by challenged on December 15, 2007, at 23:46:26

Salut!
It has been a while since I received posts from Psycho-Babble... and two in short order :)
Topomax is a wonderful med as long as it is taken with care. Be sure and drink lots of water with it, and be double sure you take half the dose in the morning and half in the evening...
actually if memory serves, start out at the initial dose a low amount, building up to half the intended maximum and then add the lowest amount in the morning and build up again to half the total in the mornings...
so you are now on the full dose.. half at night and half in the morning...

I have been taking it for almost five years with no side effects other than dry mouth in the early days... lots of water helped there ...
it controls my epilepsy symptoms marvellously.. as a side effect it has knocked out my migraines ...
the only migraines I have had since I started taking it in January 2003 have occurred when a specialist tried changing another med . Interestingly enough, it was decided I no longer need that med (blood pressure) and I have had three minor migraines in the month since I dropped it...
have to get that solved in a hurry!!!
Because of medication problems I had gained a great deal of weight. Thanks to topomax other side effect, I lost the excess weight over a period of time and have held the weight off...
at the moment I am holding at 124 and have been between 120 and 124 for the past three years.
My ideal weight would be around 135- 140 but thanks to the medication 'problem' kidney damage occurred and it is now hard for me to gain weight. I have been down to 105 a couple of times. That had nought to do with the topomax though.

I take 600 mg daily of Topomax ... up to 800 mg a day has therapeutic value although one doctor told me it is safe up to 1500 mg a day...
if it has no therapeutic value than why would one take that much?????
enquiring minds want to know lol

kat

> Hi
>
> Read your post It has been sometime since I have received a message and have been on Topomax 400 mg a day now for quite a while. Started at 25 mg daily and slowly incrreased. My weight was at a high of 165 I am now at 129. I work out regularly as well but when I was on prozac and lexapros and I can go on and on I was just feeling terrible and more depressed more because of he weight gain. Had no energy to even go anywhere and the migranes were terrible. Yes the topomax is all I take and it has helped me tremendously to start feeling myself again. I am really glad that you are feeling better and hope it continues to be a helpful drug for you. It has helped me.
>
> Nettie
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:storm rider thread:5053
URL: http://www.dr-bob.org/babble/20071213/msgs/801136.html